MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. LOCKING UNIVERSAL VENTED VIAL SPIKE, CLAVE, 10 UNITS; SYRINGE, PISTON

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. LOCKING UNIVERSAL VENTED VIAL SPIKE, CLAVE, 10 UNITS; SYRINGE, PISTON
Catalog Number CH-74-10
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Chemical Exposure (2570)
Date of Event 08/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Samples of the concerned lot are available for evaluation.They are yet to be received.
 
Event or Problem Description
The event occurred on an unknown date and involved a locking universal vented vial spike, clave, 10 units that leaked chemotherapy during preparation.The customer reported that several preparers had leakage issues.They found the filter associated with the spike was not working.As a result, leaks were observed as well as overpressure inside the bottle causing projection inside the enclosure when the spike is removed from the bottle.The drugs involved were paclitaxel, etoposide, and docetaxel (fairly viscous chemotherapy).Additionally, the customer stated there was an unprotected exposure to chemotherapy causing the contamination of the preparer (gloves, jacket), the bottle to be discarded each time (financial loss), changing of gloves, changing the sterile field and cleaning the laminar flow chamber.The spill was cleaned per protocol.No further information was provided.The customer reported four incidents.This report captures the third of four incidents.
 
Additional Manufacturer Narrative
D10 - date returned to mfg: 11/16/2020.H10: the new ch-74-10 locking universal vented vial spikes were functionally tested while following the directions for use.There was no leakage observed during withdrawal or reinfusion of the sterile water from and back into the drug vial.The lot review was performed with no issues noted.The complaint was unable to be replicated or confirmed.

Brand Name
LOCKING UNIVERSAL VENTED VIAL SPIKE, CLAVE, 10 UNITS
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10528997
Report Number9617594-2020-00390
Device Sequence Number2902617
Product Code FMG
UDI-Device Identifier00840619065706
UDI-Public(01)00840619065706(17)240701(10)4165901
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K080989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Catalogue NumberCH-74-10
Device Lot Number4165901
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DOCETAXEL, MFR UNK; ETOPOSIDE, MFR UNK; PACLITAXEL, UNK MFR; UNSP SYRINGE, UNK MFR; DOCETAXEL, MFR UNK; ETOPOSIDE, MFR UNK; PACLITAXEL, UNK MFR; UNSP SYRINGE, UNK MFR